Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Discomfort in my left Molar teeth, what should I do ?

I am having a mild discomfort in my left Molar teeth(Third one from the last teeth)I had cavity in it and got it filled 2 years back. Now I am having pain in the teeth whenever I chew the food in the left side. If I touch my Jaws from the outside, I can feel the pain. Whenever I dring water and it touched that teeth I will have more pain. Because of this I have a slight headache on my left side and sometimes my eyes are burning. Please suggest what is wrong with me and what should I do.
Sat, 3 Aug 2013
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics
Dentist 's  Response
Hi,

Thanks for asking the query,

According to your clinical symptoms i suspect that you have developed secondary infection in your filled tooth, which has spread to the periapical tissues leading to formation of abscess.
I would suggest you to visit to the Dentist and get the checkup done, take an x-ray of the tooth, RCT has to be performed.
Take a course of antibiotics and analgesics under the prescription of your Dentist.


Hope this helps out,

Regards...
I find this answer helpful
Dentist Dr. Yogesh Tripathi's  Response
hello
the pain and discomfort is probably due to exposure of pulp of your tooth or it may be near to exposure
what i would suggest is that you pay a visit to your dentist and get a radiograph done and if the tooth structure is not much damaged then get the root canal treatment and capping done
in the mean time you can take following
1.levofloxacin 500 mg twice daily for 5 days
2.any painkiller twice daily
hope that helps
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
Hello,

Thanks for writing to us.

Your filled molar tooth has re-infected.

The pain is associated with infected pulp as well as periapical region.

Please do visit a dentist and get the entire infected pulp removed.

Take antibitotics along with analgesics.

Take care.
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Shefali Gupta's  Response
Hi,
Thanks for asking query,
According to your explanations it seems that your having deep caries involving the pulp and it might be associated with abscess.
I suggest you to visit your dentist and get the radio graph done to know the exact condition of it.
Gargle with warm saline water 3 to 4 times a day , take tab amoxclav 625 mg twice, tab ebility thrice,use antiseptic mouthwash. This tooth need rct.
hope this will help you.
I find this answer helpful

1 Doctor agrees with this answer

Dentist, Endodontics Dr. Manisha Rao's  Response
Hi, If the caries had been deep or the some soft caries still present during filling, it leads to progression of caries beyond the filling. Please take a dental OPG to see whether the caries progressed underneath the filling or there is another offending tooth. You may need an RCT with the tooth in context.Please consult a dental surgeon to do the needful.
I find this answer helpful
  User's Response
Mohan Singh's  Response
Your symptoms suggests an infection that has spread deeper into the filled tooth or a fresh decay in the neighboring tooth. if so you will need a root canal treatment to relieve the pain and get your tooth functional again. in the mean time a course of antibiotics and anti inflammatory drugs will tide over the pain for the time being
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a 39 year old woman & I brush twice a day but I only floss once most days. Even so I have had numerous root canals. When I last had dental insurance I went through the whole Deep Cleaning process & had numerous little tiny cavities since I do try to take care of my teeth I m guessing my diet is a huge factor here. Anyway A few years ago I had 1 molar break then a few months later a molar on the other side of my mouth broke too. There is some tooth left with each so I build my own as needed with dentak. in the last few months I have noticed more & more black on more teeth especially my front teeth. I know its not good to let this continue but between not having dental insurance or the money & the fact that just typing this I have tears rolling my face because you all (dentists, nothing personal) terrify me (I have a caine allergy if youve ever had a tooth filled, pulled, etc without being numb you know how incredibly painful it is). My question is is there any danger medically I should worry over? I ve given up on smiling or eating & I am guessing I can just kiss my teeth goodbye anyway. Thank you so very much for your time! Sincerely Melissa

doctor1 MD

I recently had wisdom teeth surgery about a month ago, and I think everything is healed up now. but just recently, the left side of my mouth, near the molars the gum is feeling tight. explanation for this? and what i should do? im only 15 and have no history of cavities

doctor1 MD

My 11 yr old daughter has several baby molars, some of which are loose, that have the adult tooth coming through already. The dentist wants us to have the baby teeth removed so the adult teeth s placement isn t compromised. I question whether this is necessary as I hate to put her through this trauma if it isn t truly needed. What is your opinion?

Recent questions on  Levofloxacin

doctor1 MD

I am 45 years old, for the past 5 years I usually get a case of prostatitis once per year. Just finishing up a round of anti-biotics (levaquin) and my urologist tried a new bph medicine with me (rapaflow). Within 3-4 days of the meds, my symptoms all but left but after a week I experienced diarrhea (witch lasted almost 2 weeks) and also noticed little or now semen in ejaculations. Also, after bowel movements, over the last 4 days, I find myself having to sit and wait for small amounts of urine to pass. No matter how long I wait, I usually find I leak a few drips shortly afterward. Any comments / advice would be appreciated

doctor1 MD

Hi, i also smell chalk dust or something similar..i did go to doctor last week for my bi monthly consult and blood ork for chronic liver disease and told her about my wheezing , she put me on levaquin..im 5 days in to it , seems to be getting worse and now i smell what seems like chalk dust...should i go back to her, cant really afford to..

doctor1 MD

I've been diagnosed with streptococcus virdan. I've taken several medications such as levaquin, cipro, bactrim, doxycline and many more. The levaquin started working but I quit taking it because I felt better and now I've been having this problem for six years due to the fact I stopped taking my medication. About a year ago, a doctor did a semen culture and I was positive for virdan. He prescribed me penicillin and of course it didn't do anything. Do you have any suggestions of what I need to do because this has been and ongoing process forever

doctor1 MD

hi my urine report says plenty of rbc plenty of pus cells 2-4 epethilial cells in urine culture colony count 30000 highly:amikacin,ofloxacin,ciprofloxacin,gentamicin,azithtromycin; moderately: levofloxacin,norfloxacin,doxycyclin; resident: co-trimoxazole, amoxyclzv,ampicillin .......wat is it ll about .. pls guide me?

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I actually have a chronic sinus infection that flares up and is only partially beaten back by the...

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health insurance. Is their an cheaper alternative drug available to treat that infection? The Ofloxacin cost...

doctor1 MD

i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain. The pharmacist dispensing the RX warned me that Plantar pain was a common side effect but that is not...